Note: It's general advice. It is important to note that each person can react differently to different substances and that each substance has its own characteristics.
Prevent stimulant overusing and overdoses
Tips to prevent overusing and or stimulants overdoses
- Avoid using alone
- Start low, go slow
- Avoing mixing multiple substances if possible
- Test your substance(s), if possible
- Prepare yourself your doses
- Take some breaks and the time to eat, sleep and hydrate well
Signs of stimulant overuse
- Stiffness of the limbs, involuntary muscle contractions (spasms)
- Fast or irregulate heartbeat, or chest pains
- Feeling of overheating on the skin, sweating, severe headaches
- Anxiety, paranoia, confusion, agitation or hallucinations
Act in case of stimulant over-use
- Take the objects out of the way to preseve the person's safety.
- Do not try to keep the person still, do not put anything in their mouth
- Encourage the person to stop using for a time being
- Try to keep the immediate environment calm and peaceful.
- Find some drink to encourage the person to be hydrated.
- Put some cold water washcloths on the person's neck, head and armpits.
- Reassure the person in telling them that the syptoms are going to diminish and disappear shortly.
Signs of stimulants overdose
- Crushing chest pains
- Loss of consciousness or being in and out for short and frequent periods
What to do if the person shows one of many of these signs :
- Call 911
- If the person's heart stops, and that you're trained, start CPR
This content was originally published by CATIE, Canada’s source for HIV and hepatitis C information.
CATIE also distributes documents created by other organizations. For these documents, permission to reprint or edit must be obtained from the originating organization(s). For more information, contact CATIE at email@example.com.